Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the Frattini subgroups of generalized free products and the embedding of amalgams


Authors: R. B. J. T. Allenby and C. Y. Tang
Journal: Trans. Amer. Math. Soc. 203 (1975), 319-330
MSC: Primary 20E30
DOI: https://doi.org/10.1090/S0002-9947-1975-0357616-0
MathSciNet review: 0357616
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we shall prove a basic relation between the Frattini subgroup of the generalized free product of an amalgam $ \mathfrak{A} = (A,B;H)$ and the embedding of $ \mathfrak{A}$ into nonisomorphic groups, namely, if $ \mathfrak{A}$ can be embedded into two non-isomorphic groups $ {G_1} = \langle A,B\rangle $ and $ {G_2} = \langle A,B\rangle $ then the Frattini subgroup of $ G = {(A \ast B)_H}$ is contained in $ H$. We apply this result to various cases. In particular, we show that if $ A,B$ are locally solvable and $ H$ is infinite cyclic then $ \Phi (G)$ is contained in $ H$.


References [Enhancements On Off] (What's this?)

  • [1] R. B. J. T. Allenby, On the residual finiteness of permutational products of groups, J. Austral. Math. Soc. 11 (1970), 504-506. MR 43 #2098. MR 0276351 (43:2098)
  • [2] R. B. J. T. Allenby and C. Y. Tang, On the Frattini subgroups of generalized free products, Bull. Amer. Math. Soc. 80 (1974), 119-121. MR 0327908 (48:6250)
  • [3] Gilbert Baumslag, On the residual finiteness of generalised free products of nilpotent groups, Trans. Amer. Math. Soc. 106 (1963), 193-209. MR 26 #2489. MR 0144949 (26:2489)
  • [4] D. Ž. Djoković and C. Y. Tang, On the Frattini subgroup of the generalized free product with amalgamation, Proc. Amer. Math. Soc. 32 (1972), 21-23. MR 44 #6844. MR 0289656 (44:6844)
  • [5] J. L. Dyer, On the residual finiteness of generalized free products, Trans. Amer. Math. Soc. 133 (1968), 131-143. MR 38 #5930. MR 0237649 (38:5930)
  • [6] R. J. Gregorac, On permutational products of groups, J. Austral. Math. Soc. 10 (1969), 111-135. MR 39 #6992. MR 0245686 (39:6992)
  • [7] R. J. Gregorac, On residually finite generalized free products, Proc. Amer. Math. Soc. 24 (1970), 553-555. MR 41 #5498. MR 0260878 (41:5498)
  • [8] G. Higman and B. H. Neumann, On two questions of Itô, J. London Math. Soc. 29 (1954), 84-88. MR 15, 286. MR 0057881 (15:286g)
  • [9] B. H. Neumann, An essay on free products of groups with amalgamations, Philos. Trans. Roy Soc. London Ser. A 246 (1954), 503-554. MR 16, 10. MR 0062741 (16:10d)
  • [10] -, Permutational products of groups, J. Austral. Math. Soc. 1 (1959/60), 299-310. MR 23 #A922. MR 0123597 (23:A922)
  • [11] -, On amalgams of periodic groups, Proc. Roy. Soc. London Ser. A 255 (1960), 477-489. MR 22 #4758. MR 0113927 (22:4758)
  • [12] C. Y. Tang, On the Frattini subgroups of generalized free products with cyclic amalgamations, Canad. Math. Bull. 15 (1972), 569-573. MR 47 #3538. MR 0314989 (47:3538)
  • [13] -, On the Frattini subgroups of certain generalized free products of groups, Proc. Amer. Math. Soc. 37 (1973), 63-68. MR 0310073 (46:9176)
  • [14] Alice Whittemore, On the Frattini subgroup, Trans. Amer. Math. Soc. 141 (1969), 323-333. MR 39 #6993. MR 0245687 (39:6993)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20E30

Retrieve articles in all journals with MSC: 20E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0357616-0
Keywords: Frattini subgroup, free group, free product, generalized free product, permutational product, wreath product, nilpotent group, solvable group, amalgamated subgroup, amalgam, identical relation, $ G$-normal
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society